Have you suffered severe side effects after using the cholesterol lowering drug Simcor?
Simcor, a cholesterol lowering medication, was developed by Abbot Laboratories and approved for us in the US by the FDA in 2008. Simcor is the brand name for the generic drugs niacin and simvastatin, a combination that helps to remove cholesterol and triglycerides from the blood. Studies have linked the use of Simcor to severe side effects such as:
- Kidney failure
- Muscle damage
- Memory loss
Rhabdomyolysis is a severe condition which skeletal muscle that has been damaged, breaks down rapidly. The damaged muscle cells breakdown and are released into the bloodstream, which may cause other severe conditions, such as kidney damage, muscle pains, vomiting, and confusion. Rhabdomyolysis may be caused by the medication Simcor after muscles have been damaged by the drug.
Increased warning labels for Simcor
Due adverse side effects associated with Simcor and other statins, the FDA has required labels to be updated with warnings of increased risk of liver injury, memory loss, muscle damage, and diabetes. There is not currently a recall on the medication. The highest approved dosage, 80 mg, has been shown to greatly increase the risk of patients suffering adverse side effects. Due to this increased risk, the FDA has recommended that no new patients be put on the highest dosage, and only have being on Simcor for one year with no adverse side effects should a patients dosage be increased to 80mg, if necessary.
If you or someone you love has suffered from adverse side effects after taking the medication Simcor, you may have a case. The next step is to contact us to determine the best course of action for your unique situation.